Alert archive / New York / Gale Warnings in 2016
Gale Warning 10, NWS New York, NY
NWS New York, NY issued this gale warning at Feb 10, 2016, 3:53 PM EST. It took effect at Feb 11, 2016, 4:03 AM EST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2016, 3:53 PM EST (20:53 UTC)
- In effect from
- Feb 11, 2016, 4:03 AM EST
- Expired
- Feb 12, 2016, 3:52 AM EST
- In force
- 24 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
443 WHUS71 KOKX 102053 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 353 PM EST WED FEB 10 2016 ...STRONG WEST FLOW TONIGHT THROUGH THURSDAY NIGHT... ANZ338-110500- /O.CAN.KOKX.SC.Y.0018.000000T0000Z-160211T0300Z/ /O.UPG.KOKX.GL.A.0007.160211T1100Z-160212T1100Z/ /O.NEW.KOKX.SC.Y.0019.160211T1100Z-160212T1100Z/ NEW YORK HARBOR- 353 PM EST WED FEB 10 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 6 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM THURSDAY TO 6 AM EST FRIDAY. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-110500- /O.CON.KOKX.SC.Y.0018.000000T0000Z-160211T1100Z/ /O.UPG.KOKX.GL.A.0007.160211T1100Z-160212T1100Z/ /O.NEW.KOKX.GL.W.0010.160211T1100Z-160212T0600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 353 PM EST WED FEB 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... ...GALE WARNING IN EFFECT FROM 6 AM THURSDAY TO 1 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 6 AM THURSDAY TO 1 AM EST FRIDAY. * WINDS AND SEAS...WEST WINDS 20 TO 30 KT. GUSTS UP TO 40 KT THURSDAY AND THURSDAY NIGHT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-340-345-110500- /O.UPG.KOKX.GL.A.0007.160211T1100Z-160212T1100Z/ /O.EXB.KOKX.SC.Y.0018.160211T1100Z-160212T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 353 PM EST WED FEB 10 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 6 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM THURSDAY TO 6 AM EST FRIDAY. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH OCCASIONAL GUSTS UP TO 35 KT. SEAS 3 TO 5 FEET ON LONG ISLAND SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
079 WHUS71 KOKX 110100 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 800 PM EST WED FEB 10 2016 ...STRONG WEST FLOW TONIGHT THROUGH THURSDAY NIGHT... ANZ350-353-355-110930- /O.CON.KOKX.SC.Y.0018.000000T0000Z-160211T1100Z/ /O.CON.KOKX.GL.W.0010.160211T1100Z-160212T0600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 800 PM EST WED FEB 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM THURSDAY TO 1 AM EST FRIDAY... * WINDS AND SEAS...WEST WINDS 20 TO 30 KT. GUSTS 35 TO 40 KT THURSDAY INTO THURSDAY NIGHT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ338-110930- /O.CON.KOKX.SC.Y.0019.160211T1100Z-160212T1100Z/ NEW YORK HARBOR- 800 PM EST WED FEB 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO 6 AM EST FRIDAY... * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-340-345-110930- /O.CON.KOKX.SC.Y.0018.160211T1100Z-160212T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 800 PM EST WED FEB 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO 6 AM EST FRIDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH OCCASIONAL GUSTS UP TO 35 KT. SEAS 3 TO 5 FEET ON CENTRAL AND EASTERN LONG ISLAND SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
798 WHUS71 KOKX 110903 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 403 AM EST THU FEB 11 2016 ...INCREASING WINDS TODAY... ANZ350-353-355-111715- /O.CAN.KOKX.SC.Y.0018.000000T0000Z-160211T1100Z/ /O.EXT.KOKX.GL.W.0010.160211T0903Z-160212T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 403 AM EST THU FEB 11 2016 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM EST FRIDAY... * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ338-111715- /O.EXB.KOKX.GL.W.0010.160211T0903Z-160212T1100Z/ /O.UPG.KOKX.SC.Y.0019.160211T1100Z-160212T1100Z/ NEW YORK HARBOR- 403 AM EST THU FEB 11 2016 ...GALE WARNING IN EFFECT UNTIL 6 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS UPGRADED THE SMALL CRAFT ADVISORY TO A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 AM EST FRIDAY. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-340-345-111715- /O.EXB.KOKX.GL.W.0010.160211T0903Z-160212T1100Z/ /O.UPG.KOKX.SC.Y.0018.160211T1100Z-160212T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 403 AM EST THU FEB 11 2016 ...GALE WARNING IN EFFECT UNTIL 6 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS UPGRADED THE SMALL CRAFT ADVISORY TO A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 AM EST FRIDAY. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 3 TO 6 FEET ON CENTRAL AND EASTERN LONG ISLAND SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JMC
958 WHUS71 KOKX 112057 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 357 PM EST THU FEB 11 2016 ...GALES TO CONTINUE THROUGH TONIGHT... ANZ330-335-338-340-345-350-353-355-120500- /O.CON.KOKX.GL.W.0010.000000T0000Z-160212T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 357 PM EST THU FEB 11 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... * WINDS AND SEAS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 5 TO 9 FT ON THE OCEAN...AND 3 TO 5 FT ON LONG ISLAND SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
228 WHUS71 KOKX 120224 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 924 PM EST THU FEB 11 2016 ...GALES TO CONTINUE THROUGH TONIGHT ON THE OCEAN... ...SMALL CRAFT GUSTS ON THE SOUND AND LONG ISLAND BAYS TONIGHT... ANZ330-335-338-340-345-121100- /O.CAN.KOKX.GL.W.0010.000000T0000Z-160212T1100Z/ /O.NEW.KOKX.SC.Y.0020.160212T0224Z-160212T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 924 PM EST THU FEB 11 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-121100- /O.CON.KOKX.GL.W.0010.000000T0000Z-160212T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 924 PM EST THU FEB 11 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
406 WHUS71 KOKX 120852 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 352 AM EST FRI FEB 12 2016 ...SMALL CRAFT CONDITIONS THIS MORNING... ...GALE CONDITIONS LATE TONIGHT THROUGH SATURDAY NIGHT... ANZ350-353-355-122200- /O.CAN.KOKX.GL.W.0010.000000T0000Z-160212T1100Z/ /O.EXB.KOKX.SC.Y.0020.000000T0000Z-160212T1500Z/ /O.NEW.KOKX.GL.W.0011.160213T0900Z-160214T1200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 352 AM EST FRI FEB 12 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WARNING IN EFFECT FROM 4 AM SATURDAY TO 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 4 AM SATURDAY TO 7 AM EST SUNDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 10 AM EST THIS MORNING. * WINDS AND SEAS...WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT LATE TONIGHT THROUGH SATURDAY NIGHT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-122200- /O.CON.KOKX.SC.Y.0020.000000T0000Z-160212T1100Z/ /O.NEW.KOKX.GL.A.0008.160213T0900Z-160214T1200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 352 AM EST FRI FEB 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING. * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT LATE TONIGHT THROUGH SATURDAY NIGHT. SEAS 3 TO 5 FEET ON CENTRAL AND EASTERN LONG ISLAND SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Feb 10, 1:04 PM EST, 2 hours 49 minutes earlier.
Area forecast discussion, Feb 10, 1:04 PM EST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
104 PM EST WED FEB 10 2016
.SYNOPSIS...
LOW PRESSURE WILL TRACK WELL EAST OF THE AREA THIS
AFTERNOON...AND INTO THE NORTH ATLANTIC TONIGHT. A COLD FRONT WILL
PASS ON THURSDAY...FOLLOWED BY WEAK HIGH PRESSURE ON FRIDAY. A
STRONG ARCTIC COLD FRONT WILL APPROACH FRIDAY NIGHT AND PASS
THROUGH SATURDAY MORNING AS A DEVELOPING OCEAN STORM PASSES BY TO
THE SOUTHEAST. STRONG ARCTIC HIGH PRESSURE WILL BUILD ACROSS LATER
SATURDAY INTO SUNDAY NIGHT...THEN RETREAT TO THE NORTHEAST MONDAY
INTO MONDAY NIGHT. A LOW PRESSURE SYSTEM WILL APPROACH ON TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
BACK EDGE OF LIGHT SNOW OR FLURRIES MOVING ACROSS EASTERN LI/SE
CT IN TANDEM WITH STRONG SHORT WAVE PASSING JUST SOUTH OF THE
REGION.
THE LOW LEVELS DRY OUT THIS AFTN WITH A WLY FLOW. GUSTING UP TO
20 MPH AT THE COAST.
TEMPS WERE RAISED A BIT BASED ON LATEST TRENDS...WITH HIGHS
MAINLY IN THE UPPER 30S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
THERE REMAINS SOME WEAK LIFT IN THE NEARLY SATURATED H85-H7
REGION TNGT. THIS LEVEL WILL BE THERMALLY CONDUCIVE TO SNOW
PRODUCTION. AS A RESULT...INCLUDED FLURRIES IN THE FCST.
FOR THU...H5 TROF AXIS...INCREASINGLY STEEP LAPSE RATES AND
CYCLONIC FLOW ALOFT SHOULD LEAD TO SCT SNOW SHWRS. SOME OF THESE
COULD BE LOCALLY HVY WITH THE NAM EVEN PRODUCING ABOUT 100 J/KG OF
SBCAPE. WENT WITH SCT COVERAGE WORDING IN THE FCST. IN ADDITION
TO THE SNOW...WINDS SHOULD MIX DOWN ON UNIDIRECTIONAL FLOW ALOFT
AND PRODUCE GUSTS TO AROUND 30 MPH. BRIEF PERIODS OF HAZARDOUS
TRAVEL WILL THEREFORE BE POSSIBLE WHERE THE HEAVIER SNOW SHWRS
OCCUR.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
BRISK NW FLOW AFTER COLD FROPA THU SHOULD PEAK DURING THE
EVENING...WITH POSSIBILITY OF WINDS REACHING ADVY CRITERIA IN
NYC AND ACROSS LONG ISLAND. THESE WINDS SHOULD DIMINISH LATE THU
NIGHT...BUT WILL STILL BE STRONG ENOUGH IN TANDEM WITH LOW TEMPS
IN THE SINGLE DIGITS INLAND AND TEENS NYC/COASTAL SECTIONS TO
PRODUCE WIND CHILLS AS LOW AS 0 TO 5 ABOVE.
FAIR ON FRI WITH HIGHS IN THE 20S...THEN AN ARCTIC COLD FRONT WILL
APPROACH FRI NIGHT...PASSING THROUGH LATE AT NIGHT OR EARLY SAT
MORNING. MEANWHILE A STRONG SHORTWAVE EMBEDDED IN THE INCREASINGLY
AMPLIFIED FLOW OVER THE EASTERN CONUS DURING THIS TIME SHOULD
INITIATE SFC CYCLOGENESIS ALONG A BAROCLINIC ZONE ALONG THE
CAROLINA COAST ON FRI...WITH THE LOW PASSING TO THE SE OF LONG
ISLAND LATE FRI NIGHT INTO EARLY SAT MORNING. THESE SYSTEMS HAVE
MADE A HABIT OF TRACKING CLOSER TO THE COAST THAN MODEL FCST...AND
SO INCREASED GUIDANCE POP A LITTLE TO BRING CHANCES TO NYC EAST
FOR SOME LIGHT ACCUMULATION.
THEN A QUICK SHOT OF VERY COLD AIR WILL OVERSPREAD THE AREA LATER
SAT INTO SUNDAY NIGHT. ECMWF/GFS AGREE ON H8 TEMPS AS COLD AS -29C
TO -30C APPROACHING LATE SAT NIGHT...WHICH SUPPORTS FCST LOW
TEMPS CLOSE TO ZERO IN NYC METRO AND LONG ISLAND...0 TO 5 BELOW
MOST ELSEWHERE...AND A LITTLE COLDER IN THE INTERIOR VALLEYS WELL
NORTH/WEST OF NYC. THESE TEMPS COMBINED WITH NW WINDS 10-20 MPH
WOULD PRODUCE WIND CHILLS OF 15 TO 20 BELOW OVER MOST OF THE
AREA...AND 25 BELOW ACROSS THE FAR INTERIOR.
THIS SHOT OF FRIGID AIR SHOULD BE SHORT LIVED AS THE ARCTIC HIGH
BUILDS OVERHEAD SUNDAY NIGHT...THEN PASSES EAST MON MORNING. WITH
THE HIGH OVERHEAD...FCST LOWS SUNDAY NIGHT OF 10-15 IN NYC AND
SINGLE DIGITS ELSEWHERE COULD END UP AT LEAST SEVERAL DEG COLDER
IF CLOUD COVER APPROACHING FROM THE WEST HOLDS OFF UNTIL MON.
HIGHS ON MON QUICKLY MODERATE TO 30-35.
OVERRUNNING THEN SETS UP MON AFTERNOON/NIGHT AHEAD OF AN
APPROACHING LOW PRESSURE SYSTEM...WITH POTENTIAL FOR SOME LIGHT
SNOW ACCUMULATION DURING THAT TIME...THEN POSSIBLY SOME FREEZING
RAIN/SLEET FROM NYC NORTH/WEST LATE MON NIGHT INTO TUE MORNING AS
TEMPS WARM ALOFT BUT A WEDGE OF LOW LEVEL COLDER AIR REMAINS.
TEMPS SHOULD WARM UP WELL INTO THE 40S TUE AFTERNOON...CHANGING
PRECIP TO ALL RAIN THROUGHOUT BY LATE MORNING OR MIDDAY.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SNOW CONTINUES TO DISSIPATE AND MOVE OFFSHORE. CONDS WILL LIFT TO
VFR ACROSS ALL TERMINALS BY 20Z.
PRES GRADIENT TIGHTENS...AS WEST WINDS INCREASE TO AROUND 15 KT
WITH GUSTS TO 25 KT BY EARLY AFTERNOON. AT THE NYC METRO
TERMINALS...GUSTS CONTINUE THROUGH TONIGHT WHILE GUSTS SUBSIDE
ELSEWHERE.
WEAK TROUGH PASSES THROUGH THE REGION LATE TONIGHT AND INTO
THURSDAY MORNING...POSSIBLY TOUCHING OFF SOME LIGHT SNOW SHOWERS
AND/OR FLURRIES WITH BRIEF MVFR CONDS.
W-NW WINDS INCREASE TO AROUND 20 KT WITH GUSTS AROUND 30 KT ON
THURSDAY.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: WIND SPEEDS MAY BE A FEW KT HIGHER THAN
FORECAST THIS AFTERNOON.
KLGA FCSTER COMMENTS: WIND SPEEDS MAY BE A FEW KT HIGHER THAN
FORECAST THIS AFTERNOON.
KEWR FCSTER COMMENTS: WIND SPEEDS MAY BE A FEW KT HIGHER THAN
FORECAST THIS AFTERNOON.
KTEB FCSTER COMMENTS: NO UNSCHEDULED AMDS EXPECTED.
KHPN FCSTER COMMENTS: NO UNSCHEDULED AMDS EXPECTED.
KISP FCSTER COMMENTS: AMDS POSSIBLE FOR TIMING OF FLIGHT CATEGORY
CHANGES.
.OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
.THURSDAY AFTERNOON...VFR. W-NW WINDS AROUND 20 KT WITH 25-35 KT
GUSTS.
.THURSDAY NIGHT...VFR. DIMINISHING NW WINDS.
.FRIDAY...VFR.
.SATURDAY...SUB-VFR POSSIBLE IN BRIEF -SHSN. NW WINDS AROUND 20 KT
WITH GUSTS UP TO 30 KT.
.SUNDAY-MONDAY...VFR.
&&
.MARINE...
SCA COND THRU TNGT ON THE OCEAN. REISSUED FOR NY HARBOR WHERE
GUSTS SHOULD PEAK AROUND 25 KT LATE THIS AFTERNOON AND THIS
EVENING. ALL AREAS UNDER A GALE WATCH FOR THU AND THU NGT WITH
INCREASING WLY FLOW.
QUIET DAYTIME FRI WITH WEAK HIGH PRESSURE OVERHEAD...THEN SCA
CONDS LIKELY ON THE OCEAN FRI NIGHT...THEN GALES ON THE OCEAN SAT
INTO SAT NIGHT AND SCA CONDS ELSEWHERE AFTER AN ARCTIC COLD
FRONTAL PASSAGE. SCA CONDS ALL WATERS ON SUNDAY SHOULD QUIET DOWN
AGAIN SUNDAY NIGHT AS STRONG HIGH PRESSURE BUILDS OVERHEAD.
&&
.HYDROLOGY...
LIQUID EQUIVALENT QPF WITH AN ARCTIC COLD FRONT AND PASSING LOW
TO THE SE LATE FRI NIGHT INTO SAT MORNING SHOULD BE LESS THAN 1/4
INCH...WITH ANY HIGHER AMTS OVER SE CT AND ERN LONG ISLAND.
A LOW PRESSURE SYSTEM IMPACTING THE AREA FROM MON NIGHT INTO TUE
HAS POTENTIAL TO BRING SIGNIFICANT QPF OF OVER AN INCH...WITH MOST
OF THE PRECIP MON NIGHT FALLING AS LIGHT SNOW...THEN AS MODERATE
TO HEAVIER RAIN ON TUE.
&&
.TIDES/COASTAL FLOODING...
COASTAL FLOOD ADVISORY HAS BEEN CANCELLED FOR LI SOUND BASED ON
THE LATEST WATER LEVELS FALLING JUST SHORT OF MINOR COASTAL FLOOD
BENCHMARKS.
ASTRONOMICAL TIDES WILL CONTINUE TO LOWER TONIGHT...WITH ANY
BRIEF LOCALIZED MINOR IMPACTS LIKELY BEING RELEGATED TO THE SOUTH
SHORE BAYS OF LONG ISLAND.
&&
.CLIMATE...
WITH THE EXTREMELY COLD AIR MASS FORECAST SATURDAY INTO
SUNDAY...RECORD MINIMUMS AND RECORD LOW MAXIMUMS MAY BE REACHED.
HERE ARE THE RECORDS AND FORECASTS...
STATION......RECORD/FCST MINIMUM...RECORD LOW MAXIMUM/FCST HIGH
FOR 2/14 FOR 2/14
NYC...........2 (1916) / 2.............17 (1979) / 16
LGA...........1 (1979) / 3.............15 (1979) / 18
JFK...........4 (1979) / 2.............17 (1979) / 17
ISP...........7 (2015) / 0.............26 (1987) / 15
EWR...........0 (1979) / 0.............15 (1979) / 19
BDR...........3 (2015*) / -1.............18 (1979) / 15
*IN 1979 AS WELL
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MARINE...GALE WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT
FOR ANZ330-335-338-340-345-350-353-355.
SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 10 PM EST
THIS EVENING FOR ANZ338.
SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR ANZ350-353-
355.
SYNOPSIS...JMC/GOODMAN
NEAR TERM...JMC/GOODMAN/DW
SHORT TERM...JMC
LONG TERM...GOODMAN
AVIATION...MPS
MARINE...JMC/GOODMAN/DW
HYDROLOGY...JMC/GOODMAN
TIDES/COASTAL FLOODING...
CLIMATE...//Hazardous weather outlook, Feb 10, 3:14 PM EST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 314 PM EST WED FEB 10 2016 CTZ005>008-NYZ067-068-112015- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-ORANGE-PUTNAM- 314 PM EST WED FEB 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. DANGEROUS WIND CHILLS COLDER THAN 25 BELOW ARE POSSIBLE LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ072>075-176-178-112015- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHERN QUEENS-SOUTHERN QUEENS- 314 PM EST WED FEB 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WIND CHILLS WILL BE BELOW ZERO FOR ALL OF SATURDAY NIGHT INTO SUNDAY MORNING. LOW TEMPERATURES OF 0 TO 5 ABOVE COMBINED WITH GUSTY NORTHWEST WINDS COULD PRODUCE WIND CHILLS AS LOW AS 15 TO 20 BELOW AROUND DAYBREAK SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ009>012-NJZ002-004-006-103>108-NYZ069>071-078>081-177-179-112015- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN NASSAU- SOUTHERN NASSAU- 314 PM EST WED FEB 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-112015- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 314 PM EST WED FEB 10 2016 ...GALE WARNING IN EFFECT FROM 6 AM THURSDAY TO 1 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. GALES ARE ALSO POSSIBLE SATURDAY INTO SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-112015- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 314 PM EST WED FEB 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. GALES ARE ALSO POSSIBLE SATURDAY INTO SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 2:35 AM EST | Gale Watch | OKX | 13 hr | |
| Feb 10, 3:53 PM EST | Small Craft Advisory | OKX | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.